Re: Muscle Jerks

Discussion in 'Fibromyalgia Main Forum' started by toniad, Sep 21, 2002.

  1. toniad

    toniad New Member

    I have these too, and its strange, I was just signing on to write about this symptom, and its already a topic. Thanks for writing this as a topic, I appreciate it!

    I went to my doc last week to talk to her about symptoms and get a check up, and basically she blew me off when I mentioned other stuff that goes on. It is as if she didn't hear me or didn't care.

    Sometimes my face muscles twitch, sometimes its my legs, sometimes my arms, its never in a pattern and its often infrequent, so I can't really graph it out when this happens. I would love to know what this symptom is from (its a side-effect from the meds right? OK sure), and why? If FMS is a central nervous system disorder, that makes perfect sense to me why we would have involuntary twitches/jerks. I'm not a doc for sure though, so that is just my opinion.

    Well wishes to the board!
    Tonia D.
  2. toniad

    toniad New Member

    I have these too, and its strange, I was just signing on to write about this symptom, and its already a topic. Thanks for writing this as a topic, I appreciate it!

    I went to my doc last week to talk to her about symptoms and get a check up, and basically she blew me off when I mentioned other stuff that goes on. It is as if she didn't hear me or didn't care.

    Sometimes my face muscles twitch, sometimes its my legs, sometimes my arms, its never in a pattern and its often infrequent, so I can't really graph it out when this happens. I would love to know what this symptom is from (its a side-effect from the meds right? OK sure), and why? If FMS is a central nervous system disorder, that makes perfect sense to me why we would have involuntary twitches/jerks. I'm not a doc for sure though, so that is just my opinion.

    Well wishes to the board!
    Tonia D.
  3. Sundra

    Sundra New Member

    I had an extreme problem with this muscle jerking after Klonopin was abruptly withdrawn. My arms and legs were flailing wildy and my entire body was convulsing (for lack of a better description) At the time we did not know what was causing it, but I ended up in the ER by ambulance. I was put back on Klonopin a couple of days later. I have been trying to wean myself off of it, but notice when I cut the dose way down, the leg jerks begin.
    Since that time I have read that Klonopin should not be withdrawn suddenly and that you can become physically dependent on it. My dose was small .5 to 1 mg day. Just wanted to share so that this doesn't happen to anyone else.
  4. Sunshyne1027

    Sunshyne1027 New Member

    I get them mostly at night, and sometimes they awaken me. Or I have trouble falling asleep,becaue I get numerous ones all in a row.

    I havent tried some of the medications mentioned. I take zanaflex before going to bed. I started on half a tablet, when increasing the tablet to a whole one, I sleep better, less muscle spasms.

    I have alot of trouble with my ear, tinnuitus..sp.

    And it seems to come on along with the restless leg, and twitches.
  5. boom9133

    boom9133 New Member

    I recently flew to Las Vegas. While sitting for 4 hours, my legs were jumping around like frog legs. I thought it was from my sciatic nerve damage. Then I remembered that my legs/arms/face etc jerk at different times with no reasoning at all. I was just diagnosed on September 16, 2002 with Fibromyalgia. I told my new doctor about something different and asked for ANA testing on my blood. It came back positive for Lupus. She in turn sent me to a specialist. He told me that I do in fact have fibromyalgia but the blood work for lupus is not back yet. I know that a lot of doctors do not believe in fibromyalgia. They think it is all in our heads...I have arthritis and I can not take arthritis medication due to other problems. I am on pain medication every 4 hours at the present time. You need to find an arthritis doctor and go to them. Your primary care physican does not have the ability to diagnose fibromyalgia and they might not believe in it to start with. I would like to know the difference between FMS & CFS.
  6. klutzo

    klutzo New Member

    All benzodiazepiene drugs should be withdrawn very, very slowly. That includes Xanax, Ativan, Valium, Dalmane, Klonipin, Restoril, Halcion, and I may have forgotten a couple. I was told they are more addictive than heroin. I have been on xanax for 17 yrs. and have gone off it 4 times. The first time I followed the doc's instructions and ended up in the Emer. Rm. If this is what you are going though, I would recommend slowing it down to about 3 or 4 times slower than the doc tells you. Slow and steady wins the race!
    If that is not the problem then I agree with the folks who said magnesium deficiency. I'd also add calcium deficiency since that is well known for causing leg spasms at night. Most Americans are deficient in Calcium, Magnesium and Potassium because of the awful way we eat. You might try calcium citrate with meals for digestive help, and try ZMA at bedtime for more magnesium at night when you need it.
    I also have this problem if I overuse my muscles and try to do something beyond my capacity. Lots of us with FMS do this when we have good days, and then end up regretting it. I hope you feel better soon.
    KLutzo
  7. JaciBart

    JaciBart Member

    I was on librium for 12 yrs for anxiety and was extremely addicted, I finally found a very good psychiatrist who was skilled at getting people off of it, it was a nightmare, I would have terrible withdrawel if I missed a dose. Anyone who needs more info on exactly how I got off of it email me onthegreen@owt.com and I would be happy to share. Long term use of benzodiazepenes is a very serious problem. I have been free of benzo's since July 1 and I am so glad.

    Jaci

[ advertisement ]